Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Statistical Applications in Genetics and Molecular Biology

Editor-in-Chief: Sanguinetti, Guido


IMPACT FACTOR 2018: 0.536
5-year IMPACT FACTOR: 0.764

CiteScore 2018: 0.49

SCImago Journal Rank (SJR) 2018: 0.316
Source Normalized Impact per Paper (SNIP) 2018: 0.342

Mathematical Citation Quotient (MCQ) 2018: 0.02

Online
ISSN
1544-6115
See all formats and pricing
More options …
Volume 7, Issue 1

Issues

Volume 10 (2011)

Volume 9 (2010)

Volume 6 (2007)

Volume 5 (2006)

Volume 4 (2005)

Volume 2 (2003)

Volume 1 (2002)

Drifting Markov Models with Polynomial Drift and Applications to DNA Sequences

Nicolas Vergne
Published Online: 2008-02-21 | DOI: https://doi.org/10.2202/1544-6115.1326

In this article, we introduce the drifting Markov models (DMMs) which are inhomogeneous Markov models designed for modeling the heterogeneities of sequences (in our case DNA or protein sequences) in a more flexible way than homogeneous Markov chains or even hidden Markov models (HMMs). We focus here on the polynomial drift: the transition matrix varies in a polynomial way. To show the reliability of our models on DNA, we exhibit high similarities between the probability distributions of nucleotides obtained by our models and the frequencies of these nucleotides computed by using a sliding window. In a further step, these DMMs can be used as the states of an HMM: on each of its segments, the observed process can be modeled by a drifting Markov model. Search of rare words in DNA sequences remains possible with DMMs and according to the fits provided, DMMs turn out to be a powerful tool for this purpose. The software is available on request from the author. It will soon be integrated on seq++ library (http://stat.genopole.cnrs.fr/seqpp/).

Keywords: drifting Markov models; Markov models; DNA sequences; heterogeneity; rare words

About the article

Published Online: 2008-02-21


Citation Information: Statistical Applications in Genetics and Molecular Biology, Volume 7, Issue 1, ISSN (Online) 1544-6115, DOI: https://doi.org/10.2202/1544-6115.1326.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Renante R Violanda, Christopher C Bernido, and M Victoria Carpio-Bernido
Physica Scripta, 2019, Volume 94, Number 12, Page 125006
[2]
G. Nuel
Methodology and Computing in Applied Probability, 2019, Volume 21, Number 3, Page 875
[3]
Xi Chen, Xiujun Cheng, Yanmei Kang, and Jinqiao Duan
Journal of Statistical Mechanics: Theory and Experiment, 2019, Volume 2019, Number 3, Page 033501
[4]
Vlad Stefan Barbu and Nicolas Vergne
Methodology and Computing in Applied Probability, 2018

Comments (0)

Please log in or register to comment.
Log in